Alert archive / North Dakota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 37, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 1999, 12:14 AM CDT for Kidder County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1999, 12:14 AM CDT (05:14 UTC)
- Expired
- Jun 9, 1999, 1:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kidder County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3431 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:12 PM CDT, 9 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 3:12 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 312 PM CDT TUE JUN 8 1999 ACTIVE EVENING AGAIN AS TSRA ARE BEGIN TO FIRE ALONG/JUST AHEAD OF CDFNT ALONG MT BDR AND AHEAD OF APPROACHING UPR LVL TROF OVR THE NRN ROCKIES. VERY UNSTABLE AMS OVR THE CWA AND UVV'S INCREASING ALONG STRONG MID LVL JET STREAK. XPCT TSRA TO INCREASE BCMG SVR ALONG THE BNDRY THS AFTN IN THE WEST AND NORTH. SYS WL SLOWLY MOV EAST TNGT WITH THE THREAT OF MCS DVLPG WHICH IS MAINLY A HAIL AND HEAVY RAIN PRODUCER. -SHRA WL CONT INTO WED BUT XPCT ACTIVITY TO END IN THE AFTN AS SYS EJECTS INTO SRN CANADA. UPR PATTERN BECMS MORE ZONAL WITH CHANNELED PVA LATE IN THE PD AND BRING A MORE SETTLED PATTERN TO THE ,CWA THRU THE WEEKEND. THE EXTENDED SHWS SAME PATTERN WITH MAINLY DRY CONDITIONS INTO THE WEEKEND. .BIS...NONE. RGT
In the hours before
Special weather statement, Jun 8, 8:45 PM CDT, 3 hours 29 minutes before
NDZ01-053-090300- SPECIAL WEATHER STATEMENT...CORRECTED HEADLINE... NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT TUE JUN 8 1999 ...TORNADO WATCH FOR PORTIONS OF EASTERN AND CENTRAL NORTH DAKOTA... DUE TO COMMUNICATION PROBLEMS STATE RADIO AND OTHER USERS ARE NOT RECEIVING HARD COPY OF THE WATCHES ISSUED BY THE STORM PREDICTION CENTER IN NORMAN, OK. THIS PRODUCT WILL SUMMARIZE THE PRODUCT ISSUED BY SPC. THE SPC HAS ISSUED A TORNADO WATCH FOR PORTIONS OF CENTRAL AND EASTERN NORTH DAKOTA. THE WATCH IS EFFECTIVE FROM 830 PM CDT UNTIL 2 AM CDT AND REPLACES THE PREVIOUS WATCH IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA. THE TORNADO WATCH AREA IS ALONG AND 85 STATUTE MILES EAST AND WEST OF A LINE FROM 70 MILES SOUTHEAST OF BISMARCK NORTH DAKOTA TO 60 MILES NORTH OF DEVILS LAKE NORTH DAKOTA. DISCUSSION...THUNDERSTORMS WILL INCREASE ALONG COLD FRONT AS IT MOVES INTO REGION OF VERY UNSTABLE AIR AND CAPES IN EXCESS OF 4000 J/KG. 40 TO 50 KT MID LEVEL FLOW IN CONJUNCTION WITH LOW LEVEL JET WILL PROVIDE FAVORABLE SHEAR FOR AT LEAST ISOLATED STRONG TORNADOES. CITIES INCLUDED IN THE WATCH INCLUDE BISMARCK/MANDAN...JAMESTOWN...FARGO...CARRINGTON...RUGBY...lDEVILS LAKE...VALLEY CITY...GRAND FORKS AND LISBON. THE WATCH DOES NOT INCLUDE THE CITIES OF MINOT...DICKINSON...WILLISTON OR WAHPETON. HW
Special weather statement, Jun 8, 8:45 PM CDT, 3 hours 29 minutes before
NDZ048-051-081015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT TUE JUN 8 1999 ...TORNADO WATCH FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA... DUE TO COMMUNICATION PROBLEMS STATE RADIO AND OTHER USERS ARE NOT RECEIVING HARD COPY OF THE WATCHES ISSUED BY THE STORM PREDICTION CENTER IN NORMAN, OK. THIS PRODUCT WILL SUMMARIZE THE PRODUCT ISSUED BY SPC. THE SPC HAS ISSUED A TORNADO WATCH FOR PORTIONS OF CENTRAL AND EASTERN NORTH DAKOTA. THE WATCH IS EFFECTIVE FROM 830 PM CDT UNTIL 2 AM CDT AND REPLACES THE PREVIOUS WATCH IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA. THE TORNADO WATCH AREA IS ALONG AND 85 STATUTE MILES EAST AND WEST OF A LINE FROM 70 MILES SOUTHEAST OF BISMARCK NORTH DAKOTA TO 60 MILES NORTH OF DEVILS LAKE NORTH DAKOTA. DISCUSSION...THUNDERSTORMS WILL INCREASE ALONG COLD FRONT AS IT MOVES INTO REGION OF VERY UNSTABLE AIR AND CAPES IN EXCESS OF 4000 J/KG. 40 TO 50 KT MID LEVEL FLOW IN CONJUNCTION WITH LOW LEVEL JET WILL PROVIDE FAVORABLE SHEAR FOR AT LEAST ISOLATED STRONG TORNADOES. CITIES INCLUDED IN THE WATCH INCLUDE BISMARCK/MANDAN...JAMESTOWN...FARGO...CARRINGTON...RUGBY...DEVILS LAKE...VALLLEY CIHTY AND LISBON. THE WATCH DOES NOT INCLUDE THE CITIES OF MINOT...WILLISTON OR WAHPETON. HW
Local storm report, Jun 8, 9:44 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT TUE JUN 8 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 10 W STANLEY ND 1.00 INCH HAIL
06/08/99 MOUNTRAIL
0440 PM 6 E SIDNEY ND 1.75 INCH HAIL
06/08/99 MCKENZIE
0510 PM 17 N STANLEY ND 1.00 INCH HAIL
06/08/99 BURKE DRIFTS OF HAIL COVERED
GROUND
0552 PM KEENE ND 1.75 INCH HAIL
06/08/99 MCKENZIE
0655 PM 1 W STANLEY ND TORNADO
06/08/99 MOUNTRAIL TORNADO CROSSED HIGHWAY 2
ONE MILE WEST OF STANLEY
0830 PM 20 SW SELFRIDGE ND TORNADO
06/08/99 SIOUX SPOTTER REPORTED TORNADO
N 20 SW SELFRIDGE 5 S OF
ND/SD BORDER
ENDSpecial weather statement, Jun 8, 11:20 PM CDT, 54 minutes before
NDZ034-035-042-045-046-090700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1120 PM CDT TUE JUN 8 1999 ...TORNADO WATCH CANCELLED PORTIONS OF SOUTH CENTRAL NORTH DAKOTA... A COLD FRONT MOVED THROUGH CENTRAL NORTH DAKOTA LATE THIS EVENING THUS ENDING THE THREAT OF SEVERE WEATHER FOR PARTS OF THE WATCH AREA. COUNTIES NO LONGER IN THE TORNADO WATCH INCLUDES BURLEIGH...EMMONS... MORTON...GRANT AND SIOUX. THE TORNADO WATCH REMAINS IN EFFECT FOR THOSE COUNTIES IN EAST CENTRAL NORTH DAKOTA UNTIL 200 AM CDT WEDNESDAY MORNING. TURNER
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:18 PM CDT | Tornado Warning | BIS | Renville, Ward | 42 min |
| Jun 8, 8:09 PM CDT | Tornado Warning | BIS | Sioux | 46 min |
| Jun 8, 11:01 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| Jun 8, 11:39 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 66 min |
| Jun 9, 1:21 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Jun 9, 2:00 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 60 min |
| Jun 9, 3:20 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.